Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 22, 2019, 12:57 PM CDT for Saline County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 12:57 PM CDT (17:57 UTC)
- Expired
- Jun 22, 2019, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Saline County, IL
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:49 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 22, 12:49 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1249 PM CDT Sat Jun 22 2019 .UPDATE... Issued at 1242 PM CDT Sat Jun 22 2019 For aviation section only. UPDATE Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Monday night) Issued at 330 AM CDT Sat Jun 22 2019 Once again this morning, the main concern is timing convective systems across our area. As of 08z, a fairly well-organized mcs has taken shape across central Illinois and east central Missouri. The high-resolution cam models have been doing a pretty good job with these systems lately, at least compared with the gfs and lower res nam models. The biggest problem with the cam models has been underforecasting the backbuilding of these systems southwest into the very moist low level inflow. Friday's mcs backbuilt further west/southwest across Missouri than any of the cams predicted. Mesoscale precip discussion 476 from WPC has a good handle on the backbuilding and training tendencies of the existing mcs. Based on these trends, the IL/MO mcs is likely to track south/southeast across the entire forecast area this morning. Training of cells is increasingly likely as discussed in the MPD from WPC. Therefore, the Flash Flood Watch will be expanded west across more of southern Illinois into the mwa/mdh/mvn areas. Those areas received significantly more rainfall Friday than places further south. Wind is also a concern with the more progressive western part of this mcs, which appears to be heading down the Mississippi Valley toward se Missouri/srn Illinois. Once this initial mcs exits the forecast area late this morning, it appears a residual outflow boundary could initiate renewed convection this afternoon. The cam models point toward western Kentucky and sw Illinois for this to take place, however they are underestimating the western growth of this morning's mcs. Chance pops will be in place for the afternoon for most of the cwa to account for the possible renewed convection. Wind profiles are forecast to decrease during the afternoon as deep layer ridging expands overhead. Therefore, any severe potential this afternoon should be rather pulsy or multi-cellular. Tonight looks relatively uneventful as the mid and upper ridge axis crosses the lower Ohio Valley. There may still be a semblance of a warm front across southwest Indiana and se Illinois, where a small pop will be continued. However, wind fields will be much less favorable for organized cold pools / mcs activity. On Sunday, the ridge will move east of the lower Ohio Valley. Deep southwest flow on the back side of the ridge will eventually support renewed convective development. The models indicate the best chances for storms will be later Sunday night as the strongest forcing and low level inflow coincide. A negatively tilted 500 mb trough passing northeast toward the Great Lakes region should result in high coverage of showers and storms. Since the timing of the best forcing and shear profiles will coincide with the cooler overnight hours, severe weather potential appears limited. Heavy rainfall potential could be the bigger concern. On Monday and Monday night, precip chances will gradually diminish in the wake of the 500 mb shortwave over the Great Lakes. The remnants of a weak cold front will cross our region on Monday, bringing a bit cooler and less humid air for Monday night. One final footnote, heat indices will likely be near or above 100 both days this weekend in some areas. This hazard will be addressed in the hwo and may be supplemented with an sps. .LONG TERM...(Tuesday through Friday) Issued at 330 AM CDT Sat Jun 22 2019 A summer like pattern is anticipated, as upper heights build, and surface pressure stay up through the extended forecast period. The models show an upper low over the Pacific Northwest and around Hudson Bay, with ridging from the Gulf Coast to the Upper Midwest, and back across Texas into northern Mexico. There seems to be enough moisture to result in at least isolated mainly daytime convection, despite the high H5 heights. National Blend picks up on this. Otherwise temperatures are forecast to be near normal. && .AVIATION... Issued at 1245 PM CDT Sat Jun 22 2019 Yet another round of thunderstorms will work its way south across southern IL/se MO and far western KY early this afternoon, producing at least temporary reduction of vsbys into the IFR or LOIFR range. Otherwise, much of the rest of the area will remain VFR outside of any isolated thunderstorms this afternoon. Tonight will be mainly clear at most sites. With respect to KCGI, added a mention of amendments not scheduled to TAF due to equipment issues, likely related to issues associated with thunderstorms that moved through earlier on Friday. A NOTAM was issued. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...MY LONG TERM...08 AVIATION...GM
Hazardous weather outlook, Jun 22, 10:05 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1005 AM CDT Sat Jun 22 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-230930- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1005 AM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms may develop in the heat of the afternoon. A few storms could become severe. Damaging winds will be the primary hazard, but isolated large hail is possible. Heat indices are forecast to range from 100 to 105 degrees this afternoon where coverage of storms is lowest, mainly in southeast Missouri and southern Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of numerous thunderstorms is expected to develop later Sunday into Sunday night. The primary hazard will be the potential for more heavy rainfall. A few storms could be strong or severe, with strong winds and hail. There is a slight chance of mainly daytime thunderstorms Monday through Friday. Severe storms are not anticipated during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Jun 22, 7:03 AM CDT, 5 hours 54 minutes before
Special Weather Statement National Weather Service Paducah KY 703 AM CDT Sat Jun 22 2019 ILZ092>094-KYZ001>009-011>013-016-017-021-022-MOZ086-087-110>112- 114-221315- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Calloway-Lyon-Trigg-Caldwell- Hopkins-Christian-Muhlenberg-Todd-Bollinger-Cape Girardeau- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Greenville, Elkton, Marble Hill, Cape Girardeau, Jackson, Bloomfield, Sikeston, Charleston, and New Madrid 703 AM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY... At 700 AM, a band of strong thunderstorms extended from near Cape Girardeau, to Paducah to Madisonville. The line will continue to move south across southeast Missouri and west Kentucky through 815 AM. Expect gusty winds 25 to 40 mph, and a period of heavy rainfall. 08
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:49 AM CDT | River Flood Warning | PAH | Livingston, McCracken | 9 days |
| Jun 22, 1:55 PM CDT | Special Weather Statement | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Lyon and 2 more | 50 min |
| Jun 22, 2:53 PM CDT | Flash Flood Warning | PAH | Webster | 6 hr |
| Jun 22, 2:57 PM CDT | Special Weather Statement | PAH | Calloway, Christian, Todd | 48 min |
| Jun 22, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| Jun 22, 5:02 AM CDT | Special Weather Statement | PAH | Jefferson | 28 min |
| Jun 22, 5:05 AM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Hamilton, Jefferson, Wabash, Wayne and 1 more | 115 min |
| Jun 22, 10:48 AM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 18 days |
| Jun 22, 12:00 PM CDT | Areal Flood Advisory | PAH | Jackson, Perry | 3 hr |
| Jun 22, 12:29 PM CDT | Flash Flood Warning | PAH | Jackson, Williamson | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.